MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI UNI SCREW 7MM X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP TI UNI SCREW 7MM X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179788740
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 07/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the screw heads got disassembled from the screw shaft ( 2 x 1797-88-740).The screws were implanted as per regular process.However, when the surgeon came to adjust the screw with the "head turner" instrument, the heads of the screws came loose.The surgeon had to remove the screws using the standard screwdriver and replaced them with new screws.Replacement screws will be needed - no charge po will be submitted shortly.Patient consequence?: no.Action taken for procedure:replaced with new screws.Is the information being submitted for this complaint all the details that are known/available regarding this event?: yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination found that the tulip head¿s inner cap (saddle) had been raised and dislodged 45 degrees from its intended location.The edges of the saddle were bent, consistent with rod being forced into tulip¿s head with the dislodged saddle.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause cannot be positively determined from the information provided.However, a potential root cause may likely be that the inner cap was subjected to a higher than anticipated load resulting in the inner cap becoming dislodged from its intended location.The edges of the saddle were bent, consistent with rod being forced into the tulip's head with the dislodged saddle.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP TI UNI SCREW 7MM X 40MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7753056
Report Number1526439-2018-50740
Device Sequence Number19291587
Product Code NKB
UDI-Device Identifier10705034081564
UDI-Public(01)10705034081564
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179788740
Device Catalogue Number179788740
Device Lot NumberT4398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1